Dehydration? Really?


#1

Hey everyone,

Just finished my 3rd day of Soylent and everything was great until just now before bed. I got really thirsty suddenly and my tongue is very white. Classic dehydration symptoms. I’m drinking more than 2 liters a day so what am I not seeing? Any help would be appreciated.

My Recipe


#2

I don’t know what your recipe is because I can’t open it But after doing some googling, it seems that women need 2.2 liters a day and men need roughly three. The thing is, we get water from everything, including food. Obviously if you’re just consuming Soylent…this isn’t happening. So (as weird and obvious as it seems) I’d suggest just drinking more water.


#3

Ok, I reposted it.

I also did a search and it seems to me there may be an electrolyte imbalance somewhere in my Soylent. I have never had a problem with dehydration before (not like this anyway) and I don’t usually drink 2 liters of water a day. I thought I’d be super hydrated!

I’ve also consumed another liter since my symptoms started, with no relief.

**Re Re-posted link… still figuring out google docs.


#4

Did you take Noopept before Soylent?
If not, the dose is a bit high.
I say this often, but…well, people start too high often. :S
Not sure if it would cause this though, it’s just an observation.

Are you drinking those 2+ litres of water in addition to the water in Soylent?
Also, the extremely high amount of Whey used makes me think you are some kind of an athlete - if so, depending on what you do you might need a lot more water…but you would probably know about that yourself.


#5

If you still feel dehydrated, maybe get some gatorade or something with electrolytes in the meantime, while you try to figure everything out. All I can see is that your chloride seems a little low, which could lead to dehydration but I’m not sure how quickly that’d happen. Here’s a link I found useful. http://www.healthsupplementsnutritionalguide.com/Chloride.html


#6

I actually haven’t started taking the Noopept yet, but when I do I will be sure to take your advice.

I am drinking 2.5 litres of water with my Soylent, and additional water during my training but definitely not another 2 litres.

I am a professional artist/athlete, so I know I need plenty of protein, but I was not aware that taking high amounts of protein necessitates additional water intake. I also think I may have grossly underestimated the amount of water I was getting from my food before Soylent.


#7

Doctor? If i was in your shoes i would seek immediate medical attention and bring the food replacement i had been using with me.


#8

It looks like you may have too much calcium. You have .9 from the whey and .25 from the multivitamin. but you’re not accounting for the calcium in your calcium and magnesium tablets which if you’re getting .5 magnesium that means you’re getting 1 g calcium there. also if you’re using table salt it often has calcium added to it, so I’d figure 1.3 g more from that. That puts you at 3.45 g calcium, the UL is 2.5, not sure if thats what’s causing the symptoms but it can’t be good. It says here that too much calcium can cause dry mouth and frequent urination.


#9

I wasn’t sure how to get the chloride levels to 100%. In the original spreadsheet it came from the table salt, but adding the amount Rob recommended seemed like way too much sodium. His recipe didn’t include the sodium in the whey protein if I remember correctly. So I figured less chloride would be more appropriate than excess sodium.


#10

I did not change the title until now. I bought calcium tablets separate from magnesium tablets and then decided not to add any extra calcium because of the numbers. The salt I am using is actually some “nasal cleaning” salt. Non-iodized pure sodium chloride. Would that still contain calcium?


#11

Thank you for your concern jsr, but the symptoms are just a little uncomfortable. They don’t feel life threatening. I’ll get it right.


#12

hmm well maybe nevermind then. damn i thought i had solved it.


#13

I found something else. The DRI for magnesium is 400 mg but the UL is at 350*. the * means from a pharmacological agent. You have 625 from pharmacological agents and your oat powder will also have some.


#14

I have just been urinating all the water I’ve been drinking for the last couple hours, which I wasn’t doing before, which makes me think it’s something other than lack of water. I added some salt to my last cup… just to see. I will decrease the amount of protein which will bring potassium and calcium slightly under recommendation. I’ll try half a magnesium tablet and add more salt to try to balance the electrolytes. Will let you know how it goes.


#15

If I were you I’d take a day off of it while you sort the problem out but… good luck!


#16

Do you drink these 2 litres of water seperately from soylent? Or mixing everything in?

Also don’t forget sweating, the more you do the more water you need.

Another good sign is the color of the urine. Mine is bright after soylent but mostly transparent otherwise. I know I should drink more if it gets darker.


#17

But this is only applicable if taking all the supplements in one go? Crushed/distributed over a day would alleviate this no?


#18

It’s from supplements only. That means it excludes magnesium from food and other sources. A Soylent only diet does not have other food sources so it should be fine.


#19

Woke up this morning and still felt dehydrated so I drank a glass of water with emergen-C for electrolytes. This seemed to make things worse in my mouth, as though the saliva was being sucked out.

Since I was hungry I decided to eat solid food. Oatmeal with buttered toast. This seemed to make things better.

So I waited 30 minutes and drank another glass of water. My mouth immediately dried up again. I still feel a bit of tightness in the back of my throat and have difficulty swallowing. Not that there is anything to swallow.

Interesting that drinking more water seems to make things worse…


#20

Sounds like you are sick.